MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT SZ 3 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. OPTETRAK HI-FLEX TIBIAL INSERT SZ 3 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 244-23-13
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Insufficient Information (4580)
Date of Event 04/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section h10: (h3) pending evaluation.(d10) concomitant device(s): (b)(6) 204-40-08 - stem extension 80l x20 mm.(b)(6) 200-02-29 - three peg patella 29mm.(b)(6) 208-07-03 - cc posterior fem augment sz 3, 5mm.(b)(6) 208-09-05 - cc stem ext adaptor 5 degree.(b)(6) 208-01-03 - cc femoral sz 3.
 
Event or Problem Description
It was reported that this female patient was revised for a third time in (b)(6) 2021 (1st revision: case-(b)(4) / 1038671-2023-02731, 2nd revision: case-(b)(4) / 1038671-2023-02728).Polyethylene is observed with wear in the medial area and in the central pivot, with medial and posterolateral delamination.Revised to a competitor device.
 
Additional Manufacturer Narrative
H3: the revision reported may have been the result of malalignment between the femoral and tibial components, third body wear, patient-related conditions, the device incompatibility documented above, instability, or any combination of these possibilities, which led to wear of the polyethylene insert.However, this cannot be confirmed because the component was not returned for evaluation and images or radiographs were not provided.Additionally, the insert was packaged in a non-conforming vacuum bag for over five years, which may have contributed to the reported wear.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported may have been the result of malalignment between the femoral and tibial components, third body wear, patient-related conditions, the device incompatibility documented above, instability, or any combination of these possibilities, which led to wear of the polyethylene insert.However, this cannot be confirmed because the component was not returned for evaluation and images or radiographs were not provided.Additionally, the insert was packaged in a non-conforming vacuum bag for over five years, which may have contributed to the reported wear.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
OPTETRAK HI-FLEX TIBIAL INSERT SZ 3 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 ct
gainesville, FL 32653
3523771140
MDR Report Key18103795
Report Number1038671-2023-02733
Device Sequence Number17499866
Product Code JWH
UDI-Device Identifier10885862064011
UDI-Public10885862064011
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/22/2016
Device Catalogue Number244-23-13
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2023
Supplement Date Received by Manufacturer02/12/2024
04/18/2025
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date02/26/2024
04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/22/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient Age67 YR
Patient SexFemale
Patient Weight99 KG